North Dakota, 2005

Damaging Wind in North Dakota, June 7, 2005

June 7, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 7, 1:40 PM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT TUE JUN 7 2005

.SHORT TERM...
MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT.
A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY
WINDS AND AMPLE MOISTURE TONIGHT.  A SHORT WAVE OVER COLORADO WILL
ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP
INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING
SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE
SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE
STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF
THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST.  BUT THE CHANCE
OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW
AND SHORT WAVES RESUME.

.LONG TERM...
LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG
TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE
TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE
LITTLE CHANGES FROM PREVIOUS FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT...

&&

LM/RGT
Hazardous weather outlook, Jun 7, 3:13 AM CST, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT TUE JUN 7 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
413 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN
NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH
WEST AND NORTH CENTRAL BY EVENING.  SOME OF THE THUNDERSTORMS COULD
BE SEVERE WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jun 7, 7:35 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      SELFRIDGE               46.04N 100.92W
06/07/2005                   SIOUX              ND   LAW ENFORCEMENT

            FLASH FLOODING WAS OCCURRING ALONG HIGHWAY 6 FROM THE
            JUNCTION OF HIGHWAY 21 SOUTHWARD TO THE SOUTH DAKOTA
            BORDER. SHERIFF ADVISES NO TRAVEL HERE. ROADWAY UNDER
            WATER IN MANY PLACES.

&&

VJENSEN
Local storm report, Jun 7, 8:18 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             STRASBURG               46.13N 100.16W
06/07/2005  1.00 INCH        EMMONS             ND   TRAINED SPOTTER

0906 PM     FLASH FLOOD      FORT YATES              46.09N 100.63W
06/07/2005                   SIOUX              ND   LAW ENFORCEMENT

            4 TO 8 INCHES OF WATER OVER HIGHWAY 24

0910 PM     FLASH FLOOD      SELFRIDGE               46.04N 100.92W
06/07/2005                   SIOUX              ND   CO-OP OBSERVER

            3.30 INCHES OF RAINFALL IN 1 HOUR.

0910 PM     FLASH FLOOD      7 N SELFRIDGE           46.14N 100.92W
06/07/2005                   SIOUX              ND   CO-OP OBSERVER

            WATER RUNNING OVER THE ROAD ALONG HIGHWAY 6

&&

VJENSEN
Local storm report, Jun 7, 8:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             3 E STRASBURG           46.13N 100.10W
06/07/2005  1.75 INCH        EMMONS             ND   CO-OP OBSERVER

            NUMEROUS NICKEL TO QUARTER SIZE HAIL

&&

VJENSEN
Local storm report, Jun 7, 8:57 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             WISHEK                  46.26N 99.56W
06/07/2005  1.75 INCH        MCINTOSH           ND   LAW ENFORCEMENT

&&

VJENSEN
Special weather statement, Jun 7, 9:23 PM CST, 1 hour 37 minutes before
NDZ010>013-017>023-031>036-040>046-080415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 PM CDT TUE JUN 7 2005

TORNADO WATCH #429 THAT WAS IN EFFECT FOR...MCLEAN...GRANT...
EMMONS...SLOPE...HETTINGER...BOWMAN...ADAMS...SHERIDAN...WELLS...
MERCER...GOLDEN VALLEY...BILLINGS...KIDDER...BURLEIGH...OLIVER...
STARK...PIERCE...MOUNTRAIL...MCHENRY...WARD...DUNN...MORTON...
MCKENZIE AND SIOUX COUNTIES... HAS BEEN CANCELLED.

RSL
Local storm report, Jun 7, 10:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TORNADO          2 S MERRICOURT          46.18N 98.76W
06/07/2005                   DICKEY             ND   LAW ENFORCEMENT

            LAW ENFORECMENT REPRTED TORNADO ON GROUND FOR 2 MINS

&&

VROLLER

The radar

The Aberdeen radar (KABR), 103 km away, was scanning. The volume nearest the first event began at 05:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Moure

When
June 7, 11:00 PM CST to 11:03 PM CST
Where
La Moure County, Berlin
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
46.383, -98.483

The wind tore down a 12 inch diameter tree. Up to one inch of rainfall accompanied the storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451853.